MAUDE Adverse Event Report: BALT USA, LLC BARRICADE COIL SYSTEM

BALT USA, LLC BARRICADE COIL SYSTEM
Model Number 9001280103FN10
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Aneurysm (1708); Patient Problem/Medical Problem (2688)
Date of Event 05/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To whom it may concern: on march 23, 2019, balt usa received a complaint regarding the use of a single barricade coil (1mm x 3cm helical finish coil).Details reported as follows: "procedure - aneurysm coiling, pathology - acom aneurysm, accessories - vasco 10 mh-mp, eclipse 9.During an aneurysm coiling case with balloon assistance, barricade helical finish coil 1x3 was taken for deployment.Coil was prepared as per the ifu & introduced into y-adaptor for flush.Shrink lock was removed & coil push-wire was advanced to push coil through y-adaptor into micro-catheter for deployment.Coil was deployed in acom aneurysm; however, it was not satisfactory, so physician retrieved & again attempted deployment.While 1.5-2 cm coil length was inside aneurysm suddenly control on coil push wire was lost.It was observed that coil had detached prematurely inside the micro catheter with approximately 1cm coil length in it.After some manipulation coil was pushed into aneurysm with help of coil push wire, but proximal loops were hanging in parent vessel.After some time, coil moved & got misplaced.It was retrieved successfully with stent retriever.Case was completed by placing another coil (complex finish 1.5x2) followed by implanting baby leo 2.5x25." the results of our investigation following return of the affected device, are summarized as follows: visual analysis revealed the implant coil not attached to the delivery pusher.The implant coil integrity meets specifications.The delivery pusher detachment zone presents no out of specification characteristic, or elsewhere on the delivery wire.Detachment-related issues (including premature detachment) are well-understood failures for implantable coils.These types of failures are not infrequent nor unique to balt usa products, having an established history of occurrence across similar marketed devices for many years.Currently premature detachment on all lots is below threshold.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.Based on the available information and the investigation results the reported complaint cannot be confirmed as the point of detachment appeared clean.The possible root cause could not be determined.Review of the lot history records for the reported lots did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number 121817a has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.
 
Event or Problem Description
It was reported that: "procedure - aneurysm coiling, pathology - acom aneurysm, accessories - vasco 10 mh-mp, eclipse 9.During an aneurysm coiling case with balloon assistance, barricade helical finish coil 1x3 was taken for deployment.Coil was prepared as per the ifu & introduced into y-adaptor for flush.Shrink lock was removed & coil push-wire was advanced to push coil through y-adaptor into micro-catheter for deployment.Coil was deployed in acom aneurysm; however, it was not satisfactory, so physician retrieved & again attempted deployment.While 1.5-2 cm coil length was inside aneurysm suddenly control on coil push wire was lost.It was observed that coil had detached prematurely inside the micro catheter with approximately 1cm coil length in it.After some manipulation coil was pushed into aneurysm with help of coil push wire, but proximal loops were hanging in parent vessel.After some time, coil moved & got misplaced.It was retrieved successfully with stent retriever.Case was completed by placing another coil (complex finish 1.5x2) followed by implanting baby leo 2.5x25.".

Brand Name
BARRICADE COIL SYSTEM
Common Device Name
BARRICADE COIL
Manufacturer (Section D)
BALT USA, LLC
29 parker
irvine CA 92618
MDR Report Key8710126
Report Number3014162263-2019-00007
Device Sequence Number19355470
Product Code HCG
UDI-Device Identifier00818053021275
UDI-Public00818053021275
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K151760
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/18/2022
Device Model Number9001280103FN10
Device Lot Number121817A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2019
Initial Report FDA Received Date06/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;